Alert archive / California / Hard Freeze Warnings in 2017
Hard Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this hard freeze warning at Jan 4, 2017, 3:59 AM PST for Del Norte County, Humboldt County, California. It took effect at Jan 5, 2017, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 4, 2017, 3:59 AM PST (11:59 UTC)
- In effect from
- Jan 5, 2017, 12:00 AM PST
- Expired
- Jan 5, 2017, 8:00 AM PST
- In force
- 8 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 86 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 472 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
568 WWUS76 KEKA 041159 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 359 AM PST WED JAN 4 2017 CAZ101-103-050100- /O.NEW.KEKA.HZ.W.0001.170105T0800Z-170105T1600Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST- 359 AM PST WED JAN 4 2017 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST THURSDAY. * LOW TEMPERATURES...UPPER 20S TO LOWER 30S. * LOCATIONS INCLUDE...CRESCENT CITY...SMITH RIVER...KLAMATH... MCKINLEYVILLE...ARCATA...EUREKA...FORTUNA...AND BLUE LAKE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
1 follow-up statement
734 WWUS76 KEKA 042327 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 327 PM PST WED JAN 4 2017 CAZ101-103-051600- /O.CON.KEKA.HZ.W.0001.170105T0800Z-170105T1600Z/ COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST- 327 PM PST WED JAN 4 2017 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM THURSDAY... * LOW TEMPERATURES...LOWER 20S INLAND TO AROUND 30 AT THE COAST. * LOCATIONS INCLUDE...CRESCENT CITY...SMITH RIVER...KLAMATH... MCKINLEYVILLE...ARCATA...EUREKA...FORTUNA...AND BLUE LAKE. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/MAP PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PROTECT PLANTS AND EXPOSED PIPES. $$
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hard freeze warning went out at Jan 3, 4:02 PM PST, 11 hours 57 minutes earlier.
Area forecast discussion, Jan 3, 4:02 PM PST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
402 PM PST Tue Jan 3 2017
.SYNOPSIS...Wet weather will persist through Wednesday night
before drier conditions return for Thursday and Friday. However,
that dry spell will be short-lived, as more rain and mountain
snows return for the weekend into early next week.
&&
.DISCUSSION...A surface low just off the coast and attendant
frontal systems will continue to move across the area tonight.
The associated warm front has lifted N across most of Mendocino
County and will continue to slowly move northward this evening.
The winter storm storm warning for Trinity...E Del Norte and
Humboldt...and NE Mendocino counties continues through mid-morning
Wednesday above 2500 feet with a winter weather advisory between
1500 and 2500 feet. The warm front appears to be lifting N a bit
faster than forecasted, and the oncoming shift will continue to
evaluate the headlines for possible adjustment. Snow levels over
the NE Mendocino zone appear to have lifted above 4000 feet, but
data is sparse in that area. Cooler air may remain trapped in
some interior valleys, further complicating the forecast.
Precipitation chances will decrease late on Wednesday with low
chances for addition precipitation on Thursday and Friday as weak
ridging takes hold over CA. More precipitation is expected by the
weekend as a potential atmospheric river event sets up. This
potentially will persist into early next week, and locally heavy
precipitation is possible. Temperatures will generally remain
near or slightly below normal. /SEC
&&
.AVIATION...Steady rain has been pushing north during the day
across the area. Ukiah has been stuck in IFR and LIFR conditions all
day long, and they are expected to remain in those categories
through the overnight hours tonight. For Arcata, conditions have
been fluctuating between MVFR and VFR. Do expect the conditions to
worsen this evening as the stronger rain bands move in from the
south. Expect MVFR conditions for Arcata overnight. For Crescent
City, conditions stayed mostly in VFR today. Do expect conditions to
fluctuate between VFR and MVFR tonight. By tomorrow morning, the low
will push inland and precipitation will become more showery. The
precipitation threat will decrease through the day tomorrow. Thus,
expect conditions to improve gradually across all terminals from
tomorrow morning through tomorrow afternoon. /RCL
&&
.MARINE...Fairly active weather day across the waters today. A
compact low pressure system is moving into the NW California coastal
waters from the southwest. This low pressure is expected to make
landfall this evening near Cape Mendocino. On the southern flank of
this low pressure system, there are gusty south winds. Point Arena
were reporting gusts around 35 kt late this afternoon. Have small
craft advisory for the southern outside waters through this evening.
Do expect the southerly gusts to subside later this evening as the
low pulls inland. Winds are generally northeasterly north of the
low. Overnight, the winds will shift to more north and west as high
pressure builds into the area from the northwest. Do expect
northerly winds to persist through early Friday morning as an area
of high pressure remains north of the area.
By Friday, winds will shift to the south across the coastal waters.
The south wind will increase through the weekend as an elongated
area of low pressure set up shop offshore.
Wave heights should remain below warning advisory criteria through
the end of the work week. /RCL
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory until 10 AM Wednesday for CAZ102-
105>108-111.
Winter Storm Warning until 10 AM Wednesday for CAZ102-
105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 PM this evening for PZZ455-475.
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Jan 3, 4:48 AM PST, 23 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 448 AM PST TUE JAN 3 2017 CAZ101-103-104-109-110-112-113-041300- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 448 AM PST TUE JAN 3 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ102-105>108-111-041300- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHEASTERN MENDOCINO INTERIOR- 448 AM PST TUE JAN 3 2017 ...WINTER STORM WARNING IN EFFECT UNTIL 10 AM PST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. WIDESPREAD PRECIPITATION...WILL DEVELOP THIS AFTERNOON AND CONTINUE OVERNIGHT. A FEW INCHES OF SNOW IS EXPECTED FOR LOCATIONS BETWEEN 1500 AND 2500 FEET...WITH SEVERAL INCHES POSSIBLE ABOVE THAT LEVEL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. WIDESPREAD PRECIPITATION WILL CONTINUE THROUGH THE MORNING...BEFORE TAPERING OFF SOME BY AFTERNOON. SNOW LEVELS WILL RISE SOME. HOWEVER...ACCUMULATING SNOWFALL REMAINS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Hard Freeze Warnings in California, 2017Every hard freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.